Alert archive / Florida / Flash Flood Warnings in 2025

Flash Flood Warning 33, NWS Mobile, AL

October 26, 2025Escambia County, Florida

NWS Mobile, AL issued this flash flood warning at Oct 26, 2025, 11:59 PM CDT for Escambia County, Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 26, 2025, 11:59 PM CDT (04:59 UTC)
Expired
Oct 27, 2025, 3:00 AM CDT
In force
3 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
None

County Escambia County, FL

The radar

The Mobile radar (KMOB), 88 km from the middle of the area, began a volume at 04:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 5.0 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2025-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1048 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2025-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1048 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
697 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted.

349 
WGUS54 KMOB 270459
FFWMOB
FLC033-270800-
/O.NEW.KMOB.FF.W.0033.251027T0459Z-251027T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Mobile AL
1159 PM CDT Sun Oct 26 2025

The National Weather Service in Mobile has issued a

* Flash Flood Warning for...
  Central Escambia County in northwestern Florida...

* Until 300 AM CDT.

* At 1159 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3 inches of rain 
  have fallen. Additional rainfall amounts of 2 to 4 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Ferry Pass, Ensley, Gonzalez, Pine Forest, Olive and Beulah.

This includes the following streams and drainages...
  Escambia River, Spanish Mill Creek, Carpenter Creek, Styx River, 
  Clear Creek, Elevenmile Creek, Pensacola Bay, Perdido River, 
  Milligan Creek, Blackwater River, Eightmile Creek and Marcus, 
  Bayou.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3055 8743 3058 8741 3059 8738 3059 8729
      3058 8722 3057 8722 3056 8721 3051 8715
      3049 8741 3050 8744 3051 8745

FLASH FLOOD...RADAR INDICATED

$$

Black

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Oct 26, 8:10 PM CDT, 3 hours 49 minutes earlier. Its key messages:

  • Updated at 758 PM CDT Sun Oct 26 2025
  • Dangerous beach and marine conditions are expected to continue today. Strong onshore winds will create a High Risk of life- threatening rip currents, high surf, and hazards to small craft.
  • Risk of strong to severe storms confined to coastal western Florida Panhandle and marine area remainder of the day. A few tornadoes possible in these areas.
  • A much colder airmass moves into the area later this week bringing the coldest air so far this season. Strong northwest winds in the wake of the front brings higher seas Wednesday and Thursday.
Area forecast discussion, Oct 26, 8:10 PM CDT, 3 hours 49 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
810 PM CDT Sun Oct 26 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 758 PM CDT Sun Oct 26 2025

 - Dangerous beach and marine conditions are expected to continue
   today. Strong onshore winds will create a High Risk of life-
   threatening rip currents, high surf, and hazards to small
   craft.

 - Risk of strong to severe storms confined to coastal western
   Florida Panhandle and marine area remainder of the day. A few
   tornadoes possible in these areas.

 - A much colder airmass moves into the area later this week
   bringing the coldest air so far this season. Strong northwest
   winds in the wake of the front brings higher seas Wednesday and
   Thursday.

&&

.UPDATE...
Issued at 743 PM CDT Sun Oct 26 2025

A rather active night ahead for the coastal areas after a rather
bumpy morning. Round one has departed our area to the east and we
have now begun the second round of storms as a subtle jet streak
ejects over the area over the next 6 hours. The biggest issue with
this round was whether or not the environment would actually be
able to recover in the wake of this afternoons storms. Jokes on
us, we live miles from the moisture source and so of course the
environment would recover as current observations show a theta-e
gradient from northwest to southeast across southeastern
Mississippi into Mobile County then east across coastal Baldwin
into the Florida Panhandle. This boundary should gradually lift
north with time as the influences of the upper jet slowly nose in
and warm advection increases. This has already been noted across
southern Mobile county where warm advection showers and a few
embedded mini supercells (mini-spinnies) have developed around
Dauphin Island. This activity should gradually increase over the
next couple of hours as strong synoptic ascent intensifies.

Now for the important part, what could we expect.

1. Heavy Rainfall will likely be the predominant issue across
mainly coastal Alabama into the Florida Panhandle tonight. Deep
rich moisture profiles supportive of warm tropical rain processes
and PWATS around 1.9 to 2.0 inches will support intense rain rates
in the strongest of storms. Some of the storms this morning were
approaching 3 to 4 inches per hour. Just these rates alone can
cause issues in poor drainage areas. You slap this on with slow
moving storm motions and the potential for slow moving supercells
along an east to west oriented boundary and you start to piece
together the puzzle for some rather impressive rainfall totals.
Probably looking at widespread additional 2 to 4 inches with up to
another 8+ in localized areas. Honestly, very similar to earlier
today where most of the area saw a couple of inches except for the
Orange Beach area where they saw 8 to 9 inches. Unfortunately for
them, more is on the way.

2. Conditions appear to be lining up for us to have a second round
of strong to severe storms capable of tornadoes and damaging
winds. Looking at the Mobile (KMOB) and EVX radar vertical wind
profiles, long curved hodographs with strong streamwise components
to the low level flow will support supercellular structures and
rather efficient low level mesocyclones. Weak storm relative
winds will support rather small and compact updrafts leading to
likely mini spinny or mini supercells that with time and continued
cell interactions will likely grow in size to more mature
supercells later into the night. This has already been noted off
the coast of Dauphin Island into Mobile bay where a cluster of
mini spinnies have shown signs of possible waterspouts. The main
caveat in question will be the instability and how far inland we
can get this boundary to advance. Right now the boundary is fairly
close to the close but steady southeasterly winds should continue
to drag the boundary northward allowing for richer instability to
move northward. Current CAM guidance shows a reservoir of rather
strong 0-3km CAPE approaching 150-200 J/KG*K nosing into Baldwin
and the Florida Panhandle counties as we approach midnight. IF
these rich low level thermodynamic profiles make it onshore,
things could get rather spicy as this coupled with strong low
level curved hodographs with 0-1km SRH around 150 to 200 m2/s2 and
along a slowly advancing boundary can be a recipe for rather
efficient tornado producers. Hence the increasing concern for the
overnight hours along the coast.

The bottom line is that if you thought we were done with active
weather this morning we are not. The second round will certainly
have its problems and the only remaining fly in the ointment is
if the instability truly makes it onshore and trends and
observations have certainly leaned in the direction of a more
active night. BB-8

&&

.DISCUSSION...
Issued at 1159 AM CDT Sun Oct 26 2025

Vigorous southern stream storm system exiting the southern Plains
maintains an active high level southwest flow over the central Gulf
coast the remainder of the afternoon. An organized area of showers
and embedded storms translates eastward. At the surface, a quasi-
stationary front/warm front was draped over southern MS crossing
across Mobile/Baldwin Co's. Along and south of the warm front, the
environment is more unstable over the coastal waters, where
surface based CAPE is exceeding 1000 J/KG but has shown little to
no northward displacement. Effective Bulk Shear magnitudes 45 to
60 Kts. Best 0-1 km SRH in excess of 150 M2/S2 to support
persistent, rotating updrafts remains anchored north of the
boundary over MS into western AL though is not aligned with the
better instability. Despite this, radar has shown several
northward moving cells primarily over the marine area representing
with couplets of rotation and resulting in a tornado threat.
Organized area of showers and embedded storms translates eastward
through the remainder of the day with severe weather threat
looking to shift to the western FL Panhandle. The severe weather
threat north of the coast appears very limited for now as storms
that lift north off the surface boundary will become increasingly
elevated. Considering recent rainfall, probabilities of night-time
fog development has increased and will add this potential to the
gridded forecasts. Chances of showers and storms linger into
tonight before drier air spreads in on Monday and brings a
reduction in PoPs most areas through the course of the day, save
for the northeast zones where a small PoP may hold going into the
afternoon.

Will monitor tide gauges tonight as levels are currently a hair
above forecast and we are moving into higher tidal cycles tonight.
How high they go will be highly dependent on strength of onshore
flow which looks to begin diminishing as frontal axis closes in.

Drier and cooler conditions move in late Monday into Tuesday as the
upper trough moves east of the area. A much stronger trough develops
over the eastern states during the latter half of the week. This
will send a strong cold front through the area late Tuesday night
into Wednesday with a much cooler airmass moving into the area
following its passage. Only isolated to scattered showers/storms
are expected ahead of this front due to the lack of significant
moisture return.

The change of seasons is upon us. Overnight lows turning crisp by
as we close out the month of October. Coolest highs will be in
the lower to mid 60s inland to mid to upper 60s near the coast
Thursday and Friday before gradually moderating going into the
weekend. Beginning Wednesday night, lows sink into the lower to
mid 40s across much of the area north of the coast where numbers
range 46 to 52. The coldest night will likely be Thursday and
Friday nights with some mid to upper 30s possible inland. /10

&&

.AVIATION...
(00Z TAFS)
Issued at 758 PM CDT Sun Oct 26 2025

Brief reductions in ceilings and visbys can be expected in
scattered to numerous showers and storms especially near the coast
tonight. VFR conditions return by late morning on Monday. /13

&&

.MARINE...
Issued at 1159 AM CDT Sun Oct 26 2025

A moderate to strong southeasterly flow through this evening ahead
of a cold front transitions to a light to moderate northerly flow
Monday in the wake of its passage. A stronger cold front makes
passage through the area Tuesday night, bringing a strong
northwesterly flow to the area Wednesday into Thursday and higher
sea states. With the strong northwest fetch setup, the higher seas
look to be in the 20 to 60 NM zones where seas look to range 6 to 9
feet. Winds weaken by Friday with seas rapidly subsiding. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      64  77  56  73 /  70  10  10   0
Pensacola   67  78  60  73 /  90  30  10   0
Destin      66  79  60  73 /  90  40  10   0
Evergreen   59  74  52  71 /  90  40  10  10
Waynesboro  59  73  54  71 /  60  10   0   0
Camden      57  70  52  68 /  90  40  10   0
Crestview   61  77  53  71 / 100  40  10   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Monday afternoon for ALZ265-266.

     High Surf Advisory until 10 PM CDT this evening for ALZ265-266.

FL...High Rip Current Risk through Monday afternoon for FLZ202-204-
     206.

     High Surf Advisory until 10 PM CDT this evening for FLZ202-204-
     206.

MS...None.
GM...None.
&&

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 11:10 PM CDTTornado WarningMOBEscambia35 min
Oct 26, 11:40 PM CDTSevere Thunderstorm WarningMOBEscambia37 min
Oct 26, 11:52 PM CDTAreal Flood AdvisoryMOBEscambia3 hr
Oct 27, 12:37 AM CDTFlash Flood WarningMOBEscambia3 hr
Oct 27, 1:21 AM CDTAreal Flood AdvisoryMOBSanta Rosa3 hr
Oct 27, 1:44 AM CDTSpecial Weather StatementMOBSanta Rosa46 min
Oct 27, 2:18 AM CDTSpecial Weather StatementMOBOkaloosa27 min
Oct 27, 3:40 AM CDTAreal Flood AdvisoryMOBOkaloosa2 hr

Nearby

Flash Flood Warnings in Florida, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.